# SDR 99ZZZX2725

- Difficulty date: May 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc O540E4C5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Failed
- Location: Lt Magneto
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATORS OF AVCO LYCOMING O-540-E4C5 ENGINES FITTED TO BRITTEN NORMAN ISLANDER AIRCRAFT IN GUYANA HAVE BEEN EXPERIENCING PREMATURE FAILURE OF THE MAGNETO DRIVE GEAR BEARINGS.  THERE HAVE BEEN INSTANCES OF REPORTED HARD STARTING.  ON INVESTIGATION, THE BEARINGS ARE DISCOVERED DAMAGED.  THE ENGINES ARE THEN REMOVED FROM SERVICE.
